MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION WALLSTENT BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number H965430500
Medical Device Problem Codes Positioning Failure (1158); Material Puncture/Hole (1504); Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4) captures the reportable event of stent wire punctured sheath.Conclusion code is being used in lieu of an adequate conclusion code for device not returned.The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent biliary uncovered stent was to be implanted to treat a 4cm biliary stricture, due to gallbladder cancer during an endoscopic retrograde cholangiopancreatography (ercp) with biliary stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tight and was dilated prior to stent placement.During the procedure, there was difficulty advancing the delivery system through the tight stricture.The stent wire punctured the outer sheath and the stent could not be deployed.The stent was fully covered by the outer sheath when removed from the patient.The procedure was completed with another wallstent biliary stent.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.
 
Additional Manufacturer Narrative
Block h6: medical device problem code a041001 captures the reportable event of stent wire punctured sheath.Block h10: a wallstent biliary uncovered stent and delivery system were received for analysis.The stent was received undeployed and fully covered by the outer sheath.Visual examination of the returned device found the tip was fully retracted inside the outer clear sheath.The stainless steel tube handle and outer clear sheath were bent.The outer clear sheath was not punctured.A functional evaluation was performed by immobilizing the stainless steel tube in one hand, grasping the valve body with the other hand, and gently sliding the valve body along the stainless steel tube.The stent fully deployed without resistance.No other issues with the stent and delivery system were noted.The reported problem of stent wire punctured sheath was not confirmed; visual inspection of the device confirmed the clear outer sheath was not punctured.Stent failure to deploy was not confirmed as the stent was able to deployed without resistance during functional evaluation.Taking all available information into consideration, the investigation concluded that the observed problems were likely due to procedural factors encountered during procedure.Delivery system difficult to cross lesion was most likely due to the patient's tortuous anatomy.It may be that the outer clear sheath kink was due to interaction with the scope during advancement or hitting the device against a hard surface.Force applied to pull the stainless steel handle could have retracted the tip into the clear sheath and attempts to push it in order to deploy the stent could have generated some resistance leading to a kink in the stainless steel handle and stent failure to deploy.Therefore, a review and analysis of all available information indicated the most probable cause is adverse event related to procedure.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.
 
Event or Problem Description
It was reported to boston scientific corporation on (b)(6) 2021 that a wallstent biliary uncovered stent was to be implanted to treat a 4cm biliary stricture due to gallbladder cancer during an endoscopic retrograde cholangiopancreatography (ercp) with biliary stent placement procedure performed on (b)(6) 2021.Reportedly, the patient's anatomy was tight and was dilated prior to stent placement.During the procedure, there was difficulty advancing the delivery system through the tight stricture.The stent wire punctured the outer sheath and the stent could not be deployed.The stent was fully covered by the outer sheath when removed from the patient.The procedure was completed with another wallstent biliary stent.There were no patient complications as a result of this event.The patient's condition following the procedure was reported to be stable.

Brand Name
WALLSTENT BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12168028
Report Number3005099803-2021-03546
Device Sequence Number14450248
Product Code JCT
UDI-Device Identifier08714729204671
UDI-Public08714729204671
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
K982184
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/17/2022
Device Model NumberH965430500
Device Catalogue Number3050
Device Lot Number0026533563
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/20/2021
Initial Date Received by Manufacturer 06/19/2021
Supplement Date Received by Manufacturer09/23/2021
Initial Report FDA Received Date07/14/2021
Supplement Report FDA Received Date10/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age64 YR
Patient Weight59